MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 HOLE ACET SHELL 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL

SMITH & NEPHEW, INC. R3 0 HOLE ACET SHELL 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL
Catalog Number OR71331858
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/29/2016
Type of Reportable Event Serious Injury
Event or Problem Description
The patient presented with left hip arthroplasty infection.The patient underwent a left hip arthrotomy for removal of prosthesis and insertion of cement spacer.
 
Additional Manufacturer Narrative
The associated devices were not returned for evaluation.Due to limited relevant information in the medical records, a definitive root cause for the chronic recurrent infection and subsequent revisions cannot be determined.The patient¿s history of end-stage avn prior to the initial cocr implantation, followed by recurrent infections after the implant removal cannot be eliminated as contributing factors.The patient¿s current status remains unknown.No further medical assessment can be rendered.A review of manufacturing records did not reveal any manufacturing deviations that could have contributed to this issue.A review of sterilization documentation found that all devices were sterilized according to quality processes.We have not had any previous complaints for the associated batches/failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.If additional information is received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative
Concomitant medical product: (b)(4) is not related to this complaint.

Brand Name
R3 0 HOLE ACET SHELL 58MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6770013
Report Number1020279-2017-00588
Device Sequence Number10817982
Product Code MRA
UDI-Device Identifier03596010597625
UDI-Public03596010597625
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/07/2018
Device Catalogue NumberOR71331858
Device Lot Number08FM11989B
Initial Date Received by Manufacturer 07/06/2017
Supplement Date Received by Manufacturer07/06/2017
07/06/2017
Initial Report FDA Received Date08/07/2017
Supplement Report FDA Received Date04/13/2018
05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71336500/09GM15900; 71356106/19KM11295; 74222200/19BW21807; UNKNOWN HEAD; UNKNOWN LINER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age34 YR